Heavy Snow, Stevens/Pend Oreille/X N Spokane
- When
- March 5, 12:30 PM PST to 5:00 PM PST
- Where
- Stevens/Pend Oreille/X N Spokane forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
A winter storm dropped heavy snow over northeast Washington during the afternoon of March 5th. 5 inches of new snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A winter storm dropped heavy snow over northeast Washington during the afternoon of March 5th. A spotter at Diamond Lake reported 4 inches of new snow while one at Elk had 4.5 inches of new snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 5, 11:30 AM PST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 1130 AM PST FRI MAR 5 2004 .SYNOPSIS...A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE INLAND NORTHWEST THIS AFTERNOON AND EVENING. ANOTHER STORM SYSTEM IS EXPECTED FOR EARLY SUNDAY MORNING FOR A CONTINUATION OF UNSETTLED WEATHER THROUGH THE WEEKEND. && .DISCUSSION... A MODERATE UPPER LEVEL TROUGH IS MOVING THROUGH EASTERN WASHINGTON AND NORTH IDAHO THIS AFTERNOON BRINGING SOME SNOW AND RAIN TO THE AREA AT THIS TIME. WINDY CONDITIONS HAVE ALSO DEVELOPED. THIS TROUGH WILL MOVE THROUGH THIS EVENING AND PRECIPITATION WILL BEGIN TO TAPER OFF EXCEPT THE UPSLOPE FAVORED AREAS I.E. CASCADE CREST AND IDAHO PANHANDLE WHERE SNOW WILL CONTINUE THROUGH THE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 040 029 040 032 046/ 80 40 10 30 40 COEUR DALENE 040 028 040 032 046/ 80 30 10 40 50 PULLMAN 040 031 040 035 046/ 80 40 10 40 30 LEWISTON 047 037 047 040 056/ 80 40 20 20 10 COLVILLE 042 027 042 029 049/ 90 30 30 50 40 SANDPOINT 041 028 041 031 046/ 90 80 50 40 50 WALLACE 035 027 035 026 043/ 90 80 50 60 50 MOSES LAKE 051 033 051 035 055/ 50 10 10 20 10 WENATCHEE 048 028 048 034 055/ 50 10 10 20 20 OMAK 043 024 043 029 051/ 60 05 10 20 10 && .OTX... ID...WINTER STORM WARNING ZONE 4 THROUGH TONIGHT. WA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 414 AM PST FRI MAR 5 2004 IDZ001>003-026-027-WAZ031>038-041>044-061218- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 414 AM PST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ004-061218- CENTRAL PANHANDLE MOUNTAINS- 414 AM PST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY THE NATIONAL WEATHER SERVICE IN SPOKANE WASHINGTON HAS ISSUED A WINTER STORM WARNING FOR THE CENTRAL IDAHO PANHANDLE. TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES IN THE VALLEYS AND 6 TO 10 INCHES IN THE MOUNTAINS CAN BE EXPECTED BY SATURDAY MORNING. IN ADDITION SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH CAN ALSO BE EXPECTED ACROSS THE REGION. PLEASE SEE SEAWSWOTX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390134.